Asymptotic analysis for personalized web search

Share/Save/Bookmark

Volkovich, Yana and Litvak, Nelly (2010) Asymptotic analysis for personalized web search. Advances in Applied Probability, 42 (2). pp. 577-604. ISSN 0001-8678

[img]
Preview
PDF
1037Kb
Abstract:PageRank with personalization is used in Web search as an importance measure for Web documents. The goal of this paper is to characterize the tail behavior of the PageRank distribution in the Web and other complex networks characterized by power laws. To this end, we model the PageRank as a solution of a stochastic equation $R \buildrel\rm D\over= \sum^N_{i=1} A_i R_i + B$, where the $R_i$s are distributed as $R$. This equation is inspired by the original definition of the PageRank. In particular, $N$ models the number of incoming links to a page, and $B$ stays for the user preference. Assuming that $N$ or $B$ are heavy tailed, we employ the theory of regular variation to obtain the asymptotic behavior of $R$ under quite general assumptions on the involved random variables. Our theoretical predictions show good agreement with experimental data.
Item Type:Article
Copyright:© 2010 Applied Probability Trust
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/72522
Official URL:http://dx.doi.org/10.1239/aap/1275055243
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page